Alert archive / Oklahoma / Tornado Warnings in 1994
Tornado Warning 20, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 27, 1994, 12:10 PM CDT for Atoka County, Oklahoma. It was in force for 50 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 27, 1994, 12:10 PM CDT (17:10 UTC)
- Expired
- Apr 27, 1994, 1:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Atoka County, OK
The radar
The Norman radar (KTLX), 154 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 5.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 494 m²/s²
- 0-3 km storm-relative helicity
- 675 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 271714
TOROKC
OKC005-271800-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1210 PM CDT WED APR 27 1994
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 100 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHEASTERN OKLAHOMA
SOUTHWESTERN ATOKA
INCLUDING THE FOLLOWING LOCATIONS
CANEY
AT 1207 PM CDT RADAR INDICATED A DEVELOPING TORNADO 10 MILES
SOUTHWEST OF CANEY NEAR THE JOHNSTON COUNTY LINE.
THE DEVELOPING TORNADO WAS MOVING EAST-NORTHEAST AT 30 MPH.
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...
PILLOWS...OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A
DITCH OR CULVERT.
A SEVZERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR OKLAHOMA AND
NORTHERN TEXAS UNTIL 700PM CDT.
LAT...LON 3416 9621 3413 9649 3426 9644 3432 9616What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 27, 7:36 AM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Apr 27, 7:36 AM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 735 AM CDT WED APR 27 1994 UPDATED ZONES TO LOWER MAX TEMPS IN MOST AREAS...INCREASE WINDS TO CAUTIONARY LVLS IN SOME AREAS AND ADDED A CHANCE FOR SLEET OR FREEZING RAIN TO FAR NORTHWEST OKLAHOMA FOR THIS AM. TEMPS WL LIKELY BE IN THE 40S IN MOST AREAS DURG PCPN...SO MUCH FOR SPRING. 25 (MTE) .OKC...FLASH FLOOD WATCH FOR TODAY FOR ZONES 45>53. .TX...HFLASH FLOOD WATCH FOR TODAY FOR ZONE 90.
In the hours before
Local storm report, Apr 27, 7:50 AM CDT, 4 hours 20 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
750 AM CDT WED APR 27 1994
DELAYED REPORTS FOR TUE APR 26 1994
TIME COUNTY LOCATION/EVENT
1105 PM p CHOCTAW HALF DOLLAR SIZE HAIL 4 MILES
NORTH OF BOSWELL.
BRLocal storm report, Apr 27, 7:58 AM CDT, 4 hours 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
755 AM CDT WED APR 27 1994
TIME COUNTY LOCATION/EVENT
1200 AM STEPHENS NICKEL SIZE HAIL IN ALMA
1230 AM PUSHMATAHA GOLFBALL SIZE HAIL, TREES
BLOWN DOWN AND SHINGLES TORN
OFF ROOFS IN CLOUDY.
BRLocal storm report, Apr 27, 8:49 AM CDT, 3 hours 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
850 AM CDT WED APR 27 1994
TIME COUNTY LOCATION/EVENT
818 AM TILLMAN 81 MPH WIND WITH SOME DAMAGE TO
THE GROCERY STORE WITH PART OF
ROOF BLOWN OFF AND PORTION OF
WALL BLOWN DOWN IN TIPTON.
ALSO DAMAGE IN FREDERICK TO SOME
BUILDINGS.
824 AM TILLMAN NICKEL SIZE HAIL 1S OF TILLMAN
KIOWA COUNTY LINE ON HWY 183.
828 AM X KIOWA QUARTER SIZE HAIL TILLMAN KIOWA
COUNTY LINE
835 AM COMANCHE ROOF LOST TO HOUSE IN
INDIAHOMA.
SCLocal storm report, Apr 27, 10:42 AM CDT, 1 hour 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1040 AM CDT WED APR 27 1994
TIME COUNTY LOCATION/EVENT
743 AM HARDEMAN, TX DIME SIZE HAIL AT QUANAH
750 AM HARDEMAN, TX QUARTER SIZE HAIL 7 MI SOUTH OF
QUANAH
758 AM WILBARGER, TX 85 MPH WINDS 12 MI NORTH OF
VERNON
859 AM COMANCHE LARGE TREE LIMBS DOWN AT THE
WICHITA WILDLIFE REFUGE
900 AM COMANCHE POWER LINES DOWN .25 MI WEST OF
INDIAHOMA
902 AM COMANCHE POWER LINES DOWN AND ONE
PERSON WAS TRAPPED IN A VEHICLE 1
MI EAST OF INDIAHOMA
915 AM KIOWA DIME SIZE HAIL 15 MI S OF
MOUNTAIN VIEW
1000 AM HARMON DIME SIZE HAIL 3 MI WNW OF VINSON
1005 AM N. KIOWA NICKEL SIZE HAIL IN HOBART
1008 AM BECKHAM QUARTER SIZE HAIL AT ERICK
1010 AM N.KIOWA DIME SIZE HAIL IN HOBART
1012 AM BECKHAM 1 1/2 INCH HAIL AT ERICK
MTLocal storm report, Apr 27, 11:58 AM CDT, 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1155 AM CDT WED APR 27 1994
TIME COUNTY LOCATION/EVENT
1100 AM KINGFISHER 15-INCH DIAMETER TREE UPROOTED IN
KINGFISHER
1100 AM KINGFISHER 29-INCH DIAMETER TREE UPROOTED IN
KINGFISHER
1104 AM KINGFISHER DIME SIZE HAIL SOUTH SIDE OF
KINGFISHER
1107 AM E. ROGER MILLS DIME SIZE HAIL 2SE OF HERRING
1110 AM KINGFISHER DIME SIZE HAIL EAST SIDE OF
KINGFISHER
1120 AM CUSTER NICKEL SIZE HAIL 3 MI SOUTH OF
MOOREWOOD
1124 AM NW LOGAN 4-5 INCH DIAMETER TREE LIMBS DOWN
AT INTERSECTION OF HWY 51 AND
HWY 74
1135 AM NOBLE NICKEL SIZE HAIL 8 MI WEST AND 5
MI SOUTH OF PERRY
1141 AM DEWEY NICKEL SIZE HAIL IN PUTNAM
1145 AM GARFIELD DIME SIZE HAIL IN HAYWOOD
MTLocal storm report, Apr 27, 12:08 PM CDT, 2 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1205 PM CDT WED APR 27 1994
TIME COUNTY LOCATION/EVENT
1100 AM KINGFISHER A LARGE PLATEGLASBS WINDOW
WAS BLOWN OUT AT THE KINGFISHER
POLICE OFFICE
MTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:21 PM CDT | Severe Thunderstorm Warning | OUN | Choctaw | 54 min |
| Apr 26, 7:24 PM CDT | Severe Thunderstorm Warning | OUN | Love | 51 min |
| Apr 26, 8:12 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 63 min |
| Apr 26, 8:14 PM CDT | Severe Thunderstorm Warning | OUN | Love | 46 min |
| Apr 26, 8:30 PM CDT | Flash Flood Warning | OUN | Bryan | 4 hr |
| Apr 26, 8:31 PM CDT | Severe Thunderstorm Warning | OUN | Marshall | 44 min |
| Apr 26, 8:54 PM CDT | Severe Thunderstorm Warning | OUN | Love | 66 min |
| Apr 26, 9:14 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Choctaw | 46 min |
| Apr 26, 9:15 PM CDT | Severe Thunderstorm Warning | OUN | Marshall | 45 min |
| Apr 26, 10:02 PM CDT | Severe Thunderstorm Warning | OUN | Marshall | 43 min |
| Apr 26, 10:09 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 36 min |
| Apr 26, 10:25 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 50 min |
| Apr 26, 10:30 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 45 min |
| Apr 26, 10:45 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Johnston, Marshall | 60 min |
| Apr 26, 10:52 PM CDT | Severe Thunderstorm Warning | OUN | Pushmataha | 68 min |
| Apr 26, 10:58 PM CDT | Tornado Warning | OUN | Atoka | 32 min |
| Apr 26, 11:11 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 64 min |
| Apr 26, 11:22 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 38 min |
| Apr 26, 11:42 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 48 min |
| Apr 26, 11:53 PM CDT | Severe Thunderstorm Warning | OUN | Pushmataha | 52 min |
| Apr 26, 11:57 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 63 min |
| Apr 27, 12:12 AM CDT | Severe Thunderstorm Warning | OUN | Stephens | 63 min |
| Apr 27, 7:45 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 45 min |
| Apr 27, 8:08 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 52 min |
| Apr 27, 8:20 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 40 min |
| Apr 27, 8:42 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 48 min |
| Apr 27, 8:55 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 35 min |
| Apr 27, 8:55 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 50 min |
| Apr 27, 9:54 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 51 min |
| Apr 27, 10:07 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 53 min |
| Apr 27, 10:29 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 31 min |
| Apr 27, 10:45 AM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 45 min |
| Apr 27, 10:55 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 50 min |
| Apr 27, 11:17 AM CDT | Severe Thunderstorm Warning | OUN | Custer | 43 min |
| Apr 27, 11:19 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan | 41 min |
| Apr 27, 11:29 AM CDT | Severe Thunderstorm Warning | OUN | Noble | 61 min |
| Apr 27, 11:32 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Johnston, Marshall | 58 min |
| Apr 27, 11:41 AM CDT | Severe Thunderstorm Warning | OUN | Dewey | 49 min |
| Apr 27, 12:24 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Major | 51 min |
| Apr 27, 12:31 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 44 min |
| Apr 27, 12:47 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 43 min |
| Apr 27, 12:48 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 57 min |
| Apr 27, 1:17 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 43 min |
| Apr 27, 1:54 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 51 min |
| Apr 27, 4:14 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 46 min |
| Apr 27, 4:53 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 52 min |
| Apr 27, 4:56 PM CDT | Severe Thunderstorm Warning | OUN | Major | 49 min |
| Apr 27, 5:07 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 53 min |
| Apr 27, 5:21 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 39 min |
| Apr 27, 5:37 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 38 min |
| Apr 27, 5:47 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer | 43 min |
| Apr 27, 5:51 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 39 min |
| Apr 27, 6:00 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 45 min |
| Apr 27, 6:26 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 49 min |
| Apr 27, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 45 min |
| Apr 27, 6:44 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 46 min |
Nearby
Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.